MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430514
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment in the splenic artery.When the device was placed on the guidewire and advanced toward the patient, it abruptly stopped tracking and could not go any further.On closer inspection it was noted that there was a kink in the pulsar-18 t3 catheter where it meets the handle.It was deemed too risky to continue with that stent in case the kink damaged the wire or the vessel.So, it was removed and a new pulsar-18 t3 was used successfully.There was no adverse event for the patient.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed several kinks in the device shaft about 43 mm, about 56 mm, about 392 mm and about 429 mm distal to the handle lever.A 0.018 inch reference guidewire could be fully introduced but increased friction was felt when passing the kinks.The guidewire used in the intervention was not returned.In addition, the braided shaft was found mildly deformed (i.E.Compressed) in its distal portion.At this location the diameter of the braided shaft does not comply anymore with the specification.Review of the production documentation confirmed that the device in question was manufactured according to specifications and passed all in-process and final inspections during which all devices are inspected for kinks and damages.In addition, a 100 percent control of the guide wire lumen viability is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Please note that pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries and for the treatment of insufficient results after percutaneous transluminal angioplasty (pta), e.G.Residual stenosis and dissection.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed several kinks in the device shaft about 43 mm, about 56 mm, about 392 mm and about 429 mm distal to the handle lever.A 0.018 inch reference guidewire could be fully introduced but increased friction was felt when passing the kinks.The guidewire used in the intervention was not returned.In addition, the braided shaft was found mildly deformed (i.E.Compressed) in its distal portion.At this location the diameter of the braided shaft does not comply anymore with the specification.Review of the production documentation confirmed that the device in question was manufactured according to specifications and passed all in-process and final inspections during which all devices are inspected for kinks and damages.In addition, a 100 percent control of the guide wire lumen viability is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Please note that pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries and for the treatment of insufficient results after percutaneous transluminal angioplasty (pta), e.G.Residual stenosis and dissection.

Brand Name
PULSAR-18 T3 7/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18432844
Report Number1028232-2024-00008
Device Sequence Number7633190
Product Code NIP
UDI-Device Identifier07640130447127
UDI-Public(01)07640130447127(17)2312
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model Number430514
Device Catalogue Number430514
Device Lot Number12200627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer02/14/2024
12/09/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/15/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown